Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 23, 2001, 10:45 PM CDT for Nevada County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2001, 10:45 PM CDT (03:45 UTC)
- Expired
- May 23, 2001, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2806 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 240347 SVRSHV ARC099-240430- /NEW.KSHV.SV.W.0124.240345-240430/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1045 PM CDT WED MAY 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEVADA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1130 PM CDT * AT 1045 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF PRESCOTT...MOVING EAST AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... ALONG INTERSTATE 30 AT 1052 PM PRESCOTT AT 1100 PM CDT. THE THUNDERSTORM WILL PRODUCE WINDS TO NEAR 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NEVADA COUNTY IN SOUTHWEST ARKANSAS UNTIL 1130 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 9:00 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 23, 9:00 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT WED MAY 23 2001 WILL UPDATE THE CURRENT ZONES TO MAKE A FEW MINOR ADJUSTMENTS. SHOWERS AND THUNDERSTORMS ALREADY ENTERING THE FAR NORTHWEST ZONES. 06 PREVIOUS NUMBERS... SHV 61/78/55/76 2310 MLU 63/78/55/75 2320 TXK 62/77/52/73 3210 TYR 61/80/54/77 2331 LFK 58/83/58/79 1342 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 43 min |
| May 23, 10:28 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.